Alert archive / Louisiana / Tornado Warnings in 2024

Tornado Warning 104, NWS Lake Charles, LA

December 28, 2024Cameron Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Dec 28, 2024, 4:23 PM CST for Cameron Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 28, 2024, 4:23 PM CST (22:23 UTC)
Expired
Dec 28, 2024, 5:03 PM CST
In force
40 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Observed
Damage threat
Considerable
Hail
1.0 in

County Cameron Parish, LA

The radar

The Lake Charles radar (KLCH), 33 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 28, 2:17 PM CSTTornado Watch PDSSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.4 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2024-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2024-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2104 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
1.7
Supercell composite
11.5

Open this sounding in Storm Lab

The text

As transmitted.

926 
WFUS54 KLCH 282223
TORLCH
LAC023-282315-
/O.NEW.KLCH.TO.W.0104.241228T2223Z-241228T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
423 PM CST Sat Dec 28 2024

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  Northwestern Cameron Parish in southwestern Louisiana...

* Until 515 PM CST.

* At 423 PM CST, a confirmed large and extremely dangerous tornado
  was located 7 miles west of Sabine National Wildlife, moving east
  at 30 mph.

  This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

  HAZARD...Damaging tornado.

  SOURCE...Radar confirmed tornado.

  IMPACT...You are in a life-threatening situation. Flying debris 
           may be deadly to those caught without shelter. Mobile 
           homes will be destroyed. Considerable damage to homes, 
           businesses, and vehicles is likely and complete 
           destruction is possible.

* The tornado will be near...
  Sabine National Wildlife and Hackberry around 430 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.

&&

LAT...LON 2984 9373 2994 9376 3005 9341 3005 9339
      2996 9334 2993 9334 2993 9335 2990 9334
      2988 9335 2988 9343 2987 9344
TIME...MOT...LOC 2223Z 251DEG 25KT 2989 9370 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN

$$

Rua
3 follow-up statements
214 
WWUS54 KLCH 282237
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
437 PM CST Sat Dec 28 2024

LAC023-282315-
/O.CON.KLCH.TO.W.0104.000000T0000Z-241228T2315Z/
Cameron LA-
437 PM CST Sat Dec 28 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
NORTHWESTERN CAMERON PARISH...

At 437 PM CST, a confirmed large and extremely dangerous tornado was
located over Sabine National Wildlife, moving east at 30 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Sabine National Wildlife and Hackberry around 440 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.

&&

LAT...LON 2986 9363 2995 9367 3001 9352 3003 9349
      3005 9339 2996 9334 2993 9334 2993 9335
      2990 9334 2988 9335 2988 9343 2987 9347
      2986 9354
TIME...MOT...LOC 2237Z 250DEG 25KT 2992 9361 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN

$$

Kowalski
111 
WWUS54 KLCH 282250
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
450 PM CST Sat Dec 28 2024

LAC023-282315-
/O.CON.KLCH.TO.W.0104.000000T0000Z-241228T2315Z/
Cameron LA-
450 PM CST Sat Dec 28 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR NORTH
CENTRAL CAMERON PARISH...

At 448 PM CST, Tornado located over Sabine National Wildlife, moving 
east at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Hackberry around 455 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2988 9357 2996 9359 3001 9352 3003 9349
      3005 9339 2996 9334 2993 9334 2993 9335
      2990 9334 2988 9335 2988 9343 2987 9347
      2987 9353
TIME...MOT...LOC 2248Z 253DEG 24KT 2992 9354 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Kowalski
936 
WWUS54 KLCH 282303
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
503 PM CST Sat Dec 28 2024

LAC023-282312-
/O.CAN.KLCH.TO.W.0104.000000T0000Z-241228T2315Z/
Cameron LA-
503 PM CST Sat Dec 28 2024

...THE TORNADO WARNING FOR NORTH CENTRAL CAMERON PARISH IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.  However gusty winds are still possible with this
thunderstorm.

A Tornado Watch remains in effect until 900 PM CST for southwestern
Louisiana.

&&

LAT...LON 2988 9357 2996 9359 3001 9352 3003 9349
      3005 9339 2996 9334 2993 9334 2993 9335
      2990 9334 2988 9335 2988 9343 2987 9347
      2987 9353
TIME...MOT...LOC 2301Z 251DEG 25KT 2995 9343 

$$

Kowalski

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Dec 28, 3:28 PM CST, 55 minutes earlier.

Area forecast discussion, Dec 28, 3:28 PM CST, 55 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
328 PM CST Sat Dec 28 2024

...New SHORT TERM, LONG TERM, MARINE...

.SHORT TERM...
(Tonight through Monday night)
Issued at 315 PM CST Sat Dec 28 2024

At the surface, low pressure is near the Ark-La-Tex with a cold
front extending to the SW, west of Houston. Aloft, a powerful
midlevel shortwave trough is noted over north TX in water vapor
imagery. Severe storms are beginning to consolidate over our SE TX
counties at this time ahead of these features within a very warm
and moist atmosphere, which, timing wise, is well in line with
CAMs guidance over the last several hours. Showers and storms will
continue to push east through the evening into the early part of
the overnight period, eventually exiting lower Acadiana prior to
midnight. Until then, all modes of severe weather will be possible
as these storms consolidate into a QLCS and move east through the
forecast area. A PDS Tornado Watch remains in affect through 9PM
for the entire forecast area apart from lower Acadiana, with those
few parishes expected to be included in another Tor Watch that
will be issued later this evening. In addition to tornadoes, these
storms will be capable of producing hail, damaging winds, frequent
lightning, and torrential rainfall that could lead to flooding.
Although many part of south LA have seen little weather today, it
is imperative to not let your guard down through the next several
hours as conditions will deteriorate quickly very soon.

Once this weather clears the forecast area tonight, winds will
gradually shift NW behind the cold front. However, little in the
way of cooler/drier air is expected post-frontal passage, with
dewpoints only "bottoming out" in the low to mid 50s tomorrow
morning. Therefore, it does look like we will see another round
of fog tonight/early tomorrow morning. Fortunately, the potential
for widespread dense fog look minimal, but patchy areas of fog may
be an issue Sun morning.

Tomorrow into Monday weak surface high pressure slides overhead,
with winds turning back to the SW to S Sun night. Otherwise,
rather benign but warm weather continues through Monday, with
highs in the upper 60s to mid 70s. Overnight lows fall into the
upper 40s to mid 50s both Sun and Mon night.

&&

.LONG TERM...
(Tuesday through next Friday)
Issued at 315 PM CST Sat Dec 28 2024

The long term period will bring several days of dry and seasonal
conditions. Beginning on New Years Eve, a cold front will sweep
through the region early in the day, likely prior to sunrise,
shifting winds back to the north and advecting in a drier airmass
throughout the daytime hours. Highs will reach into mid to upper 60s
Tues afternoon, while dewpoints gradually fall into the low to mid
40s. Overnight, a secondary reinforcing cold front will quickly
sweep through the area, resulting in a chilly start to the new year
with lows falling in the the upper 30s to mid 40s Wed morning.

Wednesday into Thursday, post-frontal high pressure builds down out
of the Plains and settles overhead resulting in a couple of days of
dry and mild conditions. Mostly sunny skies, highs in the upper 50s
to low 60s, and light north winds can be expected each day. By
Thursday afternoon into Thursday night, high pressure begins to
depart to the east allowing winds to turn more easterly overhead.
This will bring a slightly increase in dewpoints Thurs night into
Fri, which will in turn increase overnight lows a bit. NBM is still
wanting to bring small POPs in Thurs night into early Fri however,
I'm still not convinced we will be nearly moist enough to squeeze
out any showers through this period. Fri night into early Sat,
another dry cold front sweeps through, effectively bringing an end
to any warming/moistening trend as we head into the weekend.

17

&&

.AVIATION...
(18Z TAFS)
Issued at 1133 AM CST Sat Dec 28 2024

For the next few hours, scattered shower activity will continue to
stream north across the region amid MVFR CIGs and gusty southerly
winds. Some of these showers may evolve into thunderstorms
through the next couple of hours, and will be capable of producing
strong wind gusts, frequent lightning, and torrential rainfall.

Around 2-3PM a line of strong to severe storms will move into SE
TX, shifting east from there through the afternoon into the early
part of the overnight hours. This line will bring the worst of the
period's weather. Attempted to time this line out within the TAFs,
including with TEMPO groups. Conditions will deteriorate at BPT
around 2-3PM, at LCH between 4 and 5 PM, at AEX between 4 and 6
PM, and at LFT/ARA between 5 and 7 PM.

Thereafter, rainfall/severe risk will come to an end and CIGs
should gradually lift to VFR. However, some patchy fog is expected
to develop overnight at all sites. This fog should burn off around
14Z tomorrow, giving way to VFR conditions.

17

&&

.MARINE...
Issued at 315 PM CST Sat Dec 28 2024

Showers and storms will begin to amplify over the western waters
through the next couple of hours, spreading east through the
evening and eventually exiting the eastern waters prior to
midnight. Winds and seas will be elevated this evening into
tonight, and will also be higher in and around any strong to
severe storms. Winds turn NW after the front and relax quickly,
before veering SW to S again by early Monday. Dry weather returns
overnight and continues through much of next week as a cold front
exits the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  51  67  48  72 /  90   0   0   0
LCH  53  70  52  72 /  80   0   0   0
LFT  56  70  52  73 /  80   0   0   0
BPT  54  72  53  74 /  40   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...17
LONG TERM....17
AVIATION...17

In the hours before

Special weather statement, Dec 28, 12:53 PM CST, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1253 PM CST Sat Dec 28 2024

TXZ180-201-281930-
Hardin TX-Tyler TX-
1253 PM CST Sat Dec 28 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN TYLER AND
NORTHWESTERN HARDIN COUNTIES THROUGH 130 PM CST...

At 1253 PM CST, Doppler radar was tracking a strong thunderstorm near
Thicket, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Votaw, Warren, and Thicket.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 300 PM CST for southeastern
Texas.

&&

LAT...LON 3049 9454 3071 9459 3062 9438 3025 9464
      3025 9465 3049 9473
TIME...MOT...LOC 1853Z 205DEG 31KT 3037 9470

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

JB
Special weather statement, Dec 28, 1:58 PM CST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
158 PM CST Sat Dec 28 2024

TXZ180-259-282030-
Northern Jasper TX-Tyler TX-
158 PM CST Sat Dec 28 2024

...A STRONG THUNDERSTORM WILL IMPACT EASTERN TYLER AND NORTHEASTERN
JASPER COUNTIES THROUGH 230 PM CST...

At 158 PM CST, Doppler radar was tracking a strong thunderstorm near
Spurger, or near Town Bluff, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Spurger, Jasper, and Town Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 300 PM CST for southeastern
Texas.

&&

LAT...LON 3061 9422 3072 9439 3105 9415 3088 9391
TIME...MOT...LOC 1958Z 218DEG 25KT 3073 9426

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

JB
Local storm report, Dec 28, 2:00 PM CST, 2 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
200 PM CST Sat Dec 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     Hail             Hillister               30.67N 94.38W
12/28/2024  M0.70 Inch       Tyler              TX   County Official

&&
Local storm report, Dec 28, 2:32 PM CST, 1 hour 51 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
232 PM CST Sat Dec 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     Hail             Town Bluff              30.79N 94.18W
12/28/2024  M0.75 Inch       Tyler              TX   Emergency Mngr

            Tyler County Emergency Management reports
            dime sized hail falling in Town Bluff.

&&
Local storm report, Dec 28, 3:51 PM CST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
351 PM CST Sat Dec 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     Tstm Wnd Dmg     3 ENE Mt. Union         30.72N 93.98W
12/28/2024                   Jasper             TX   Public

            Public report of trees and power lines down
            northwest of Kirbyville.

&&

25
Local storm report, Dec 28, 3:54 PM CST, 29 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
354 PM CST Sat Dec 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     Tstm Wnd Gst     Fort Johnson            31.05N 93.21W
12/28/2024  M81 MPH          Vernon             LA   Official NWS Obs

            KPOE observation site reported a wind gust
            of 70 knots/81 mph.

&&

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 7:17 AM CSTTornado WarningLCHBeauregard28 min
Dec 28, 7:49 AM CSTSevere Thunderstorm WarningLCHRapides26 min
Dec 28, 7:50 AM CSTSpecial Weather StatementLCHBeauregard25 min
Dec 28, 7:51 AM CSTSpecial Weather StatementLCHVernon24 min
Dec 28, 8:04 AM CSTTornado WarningLCHRapides26 min
Dec 28, 8:07 AM CSTTornado WarningLCHBeauregard38 min
Dec 28, 8:29 AM CSTSevere Thunderstorm WarningLCHRapides15 min
Dec 28, 8:52 AM CSTRiver Flood WarningLCHRapides24 days
Dec 28, 8:52 AM CSTRiver Flood WarningLCHBeauregard4 days
Dec 28, 8:52 AM CSTRiver Flood WarningLCHBeauregard, Calcasieu29 days
Dec 28, 12:29 PM CSTSpecial Weather StatementLCHVernon31 min
Dec 28, 2:58 PM CSTSevere Thunderstorm WarningLCHVernon62 min
Dec 28, 3:26 PM CSTSpecial Marine WarningLCH64 min
Dec 28, 3:29 PM CSTTornado Warning Tornado observedLCHVernon31 min
Dec 28, 3:41 PM CSTTornado Warning Tornado observedConsiderable damage threatLCHCameron49 min
Dec 28, 3:46 PM CSTSevere Thunderstorm Warning Considerable damage threatLCHRapides, Vernon59 min
Dec 28, 3:55 PM CSTTornado WarningLCHRapides, Vernon35 min
Dec 28, 4:18 PM CSTSevere Thunderstorm Warning Considerable damage threatLCHAllen, Beauregard, Evangeline, Rapides, Vernon57 min
Dec 28, 4:29 PM CSTFlash Flood WarningLCHRapides, Vernon3 hr
Dec 28, 4:37 PM CSTSevere Thunderstorm Warning Considerable damage threatLCHAcadia, Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 1 more53 min
Dec 28, 4:45 PM CSTSpecial Marine WarningLCH45 min
Dec 28, 5:05 PM CSTSevere Thunderstorm WarningLCHCameron55 min
Dec 28, 5:09 PM CSTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Saint Landry66 min
Dec 28, 5:10 PM CSTTornado Warning Tornado observedLCHAvoyelles, Evangeline, Saint Landry35 min
Dec 28, 5:26 PM CSTTornado Warning Tornado observedConsiderable damage threatLCHCameron34 min
Dec 28, 5:38 PM CSTSevere Thunderstorm WarningLCHAcadia, Jefferson Davis, Lafayette, Saint Landry, Vermilion52 min
Dec 28, 5:55 PM CSTSevere Thunderstorm WarningLCHCameron, Vermilion65 min

Nearby

Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.